Next Article in Journal
The entropy of a mixture of probability distributions
Previous Article in Journal
Modeling Non-Equilibrium Dynamics of a Discrete Probability Distribution: General Rate Equation for Maximal Entropy Generation in a Maximum-Entropy Landscape with Time-Dependent Constraints
Article Menu

Export Article

Open AccessArticle
Entropy 2005, 7(1), 1-14; https://doi.org/10.3390/e7010001

Lagrangian submanifolds generated by the Maximum Entropy principle

Dipartimento di Matematica Pura ed Applicata, Università di Padova, via Belzoni, 7 -- 35131 Padova, Italy
Received: 25 October 2004 / Accepted: 12 January 2005 / Published: 12 January 2005
Full-Text   |   PDF [263 KB, uploaded 24 February 2015]

Abstract

We show that the Maximum Entropy principle (E.T. Jaynes, [8]) has a natural description in terms of Morse Families of a Lagrangian submanifold. This geometric approach becomes useful when dealing with the M.E.P. with nonlinear constraints. Examples are presented using the Ising and Potts models of a ferromagnetic material. View Full-Text
Keywords: symplectic geometry; maximum entropy principle; thermodynamics of mechanical systems; Ising and Potts models symplectic geometry; maximum entropy principle; thermodynamics of mechanical systems; Ising and Potts models
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).
SciFeed

Share & Cite This Article

MDPI and ACS Style

Favretti, M. Lagrangian submanifolds generated by the Maximum Entropy principle. Entropy 2005, 7, 1-14.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top